Alert archive / Missouri / Winter Storm Warnings in 2007
Winter Storm Warning 1, NWS St. Louis, MO
NWS St. Louis, MO issued this winter storm warning at Jan 12, 2007, 4:33 AM CST for 17 counties in Missouri; Adams County, Brown County, Pike County, Illinois. It took effect at Jan 12, 2007, 9:00 AM CST. It was in force for 6 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 12, 2007, 4:33 AM CST (10:33 UTC)
- In effect from
- Jan 12, 2007, 9:00 AM CST
- Expired
- Jan 12, 2007, 3:19 PM CST
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Gasconade County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 106 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 12, 1:55 PM CST | FREEZING RAIN 0 | Clarksville, MO | ICE ACCUMULATING ON ELEVATED SURFACES. |
| Jan 12, 1:55 PM CST | FREEZING RAIN 0 | Columbia, MO | HEAVY FREEZING RAIN REPORTED FROM COLUMBIA TO MIDWAY AND WEST TO THE COUNTY BORDER. TEMPERATURE 28 DEGREES. |
| Jan 12, 1:55 PM CST | FREEZING RAIN 0 | Holts Summit, MO | ICE ACCUMULATING ON POWER LINES AND TREES. |
| Jan 12, 1:55 PM CST | FREEZING RAIN 0 | Quincy, IL | ICE ACCUMULATING ON EXPOSED SURFACES. ROADS BECOMING COVERED. |
| Jan 12, 1:55 PM CST | FREEZING RAIN 0.1 | 4 W Columbia, MO | ONE TENTH OF AN INCH ICE ACCUMULATION WEST OF COLUMBIA. |
| Jan 12, 1:55 PM CST | SLEET 0.5 | Ashland, MO | ON HWY 63...HEAVY SLEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.6 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 622 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KLSX 121033 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 433 AM CST FRI JAN 12 2007 ...SIGNIFICANT ICE ACCUMULATIONS POSSIBLE THIS WEEKEND... .AN ARCTIC COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION ON FRIDAY BRINGING AN END TO THE UNSEASONABLY MILD WEATHER. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS WEEKEND...CAUSING AN EXTENDED PERIOD OF WIDESPREAD PRECIPITATION. THE TEMPERATURE PROFILE IN THE ATMOSPHERE WILL FAVOR FREEZING RAIN THAT WILL BE CAPABLE OF PRODUCING SIGNIFICANT ICE ACCUMULATIONS DURING THE WEEKEND. ILZ095-MOZ018-019-026-027-034-035-041-042-047-048-050-122245- /O.UPG.KLSX.WS.A.0001.070112T1800Z-070115T0600Z/ /O.NEW.KLSX.WS.W.0001.070112T1500Z-070115T0600Z/ ADAMS IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-BOONE-AUDRAIN- MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...COLUMBIA...MEXICO... JEFFERSON CITY 433 AM CST FRI JAN 12 2007 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL BELOW FREEZING DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON FRIDAY WHICH WILL CAUSE THE RAIN TO TRANSITION OVER TO FREEZING RAIN. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH THE WEEKEND. THE FREEZING RAIN WILL BEGIN TO MIX WITH SLEET AND SNOW SATURDAY NIGHT OR SUNDAY. SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED. A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ILZ096-097-MOZ036-122245- /O.UPG.KLSX.WS.A.0001.070113T0000Z-070115T0600Z/ /O.NEW.KLSX.WS.W.0001.070112T1500Z-070115T0600Z/ BROWN IL-PIKE IL-PIKE- INCLUDING THE CITY OF...BOWLING GREEN 433 AM CST FRI JAN 12 2007 ...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL FALL BELOW FREEZING DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON FRIDAY WHICH WILL CAUSE THE RAIN TO TRANSITION OVER TO FREEZING RAIN. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH THE WEEKEND. THE FREEZING RAIN WILL BEGIN TO MIX WITH SLEET AND SNOW SATURDAY NIGHT OR SUNDAY. SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED. A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ MOZ049-051-052-059-060-122245- /O.UPG.KLSX.WS.A.0001.070113T0000Z-070115T0600Z/ /O.NEW.KLSX.WS.W.0001.070113T0000Z-070115T0600Z/ OSAGE-MONTGOMERY-LINCOLN-GASCONADE-WARREN- 433 AM CST FRI JAN 12 2007 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL DROP BELOW FREEZING FRIDAY EVENING WHICH WILL CAUSE THE RAIN TO TRANSITION OVER TO FREEZING RAIN. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH THE WEEKEND. THE FREEZING RAIN WILL BEGIN TO MIX WITH SLEET ON SUNDAY. SIGNIFICANT ICE ACCUMULATIONS ARE EXPECTED. A WINTER STORM WARNING MEANS THAT A SIGNIFICANT AMOUNT OF SNOW... SLEET AND/OR ICE IS EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ ILZ058>060-098>102-MOZ061>065-072-073-122245- /O.EXT.KLSX.WS.A.0001.070113T0000Z-070115T0600Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 433 AM CST FRI JAN 12 2007 ...WINTER STORM WATCH NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING... THE WINTER STORM WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH SUNDAY EVENING. TEMPERATURES WILL SLOWLY DROP BELOW FREEZING TONIGHT WHICH WILL CAUSE RAIN TO TRANSITION OVER TO FREEZING RAIN. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION OVER THE WEEKEND...CAUSING PERIODS OF FREEZING RAIN OR RAIN. THE FREEZING RAIN WILL BEGIN TO MIX WITH SLEET ON SUNDAY EVENING. SOME SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE. A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL... JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ GKS
2 follow-up statements
000 WWUS43 KLSX 121754 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 1154 AM CST FRI JAN 12 2007 ...SIGNIFICANT ICE ACCUMULATIONS UP TO ONE INCH EXPECTED... .AN ARCTIC COLD FRONT WILL CONTINUE TO MOVE ACROSS MISSOURI AND ILLINOIS THIS AFTERNOON...CHANGING RAIN TO FREEZING RAIN AS TEMPERATURES FALL INTO THE 20S. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS WEEKEND...CAUSING AN EXTENDED PERIOD OF WIDESPREAD PRECIPITATION. THE TEMPERATURE PROFILE IN THE ATMOSPHERE WILL FAVOR FREEZING RAIN THAT WILL PRODUCE SIGNIFICANT ICE ACCUMULATIONS DURING THE WEEKEND. MOZ049-051-052-059-060-131100- /O.CAN.KLSX.WS.W.0001.070113T0000Z-070115T0600Z/ /O.NEW.KLSX.IS.W.0001.070112T1800Z-070115T0600Z/ OSAGE-MONTGOMERY-LINCOLN-GASCONADE-WARREN- 1154 AM CST FRI JAN 12 2007 ...WINTER STORM WARNING IS CANCELLED... ...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WARNING HAS BEEN CANCELLED. TEMPERATURES WILL DROP BELOW FREEZING THIS AFTERNOON WHICH WILL CAUSE THE RAIN TO TRANSITION OVER TO FREEZING RAIN. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH THE WEEKEND. THE FREEZING RAIN MAY MIX WITH SLEET AT TIMES. SIGNIFICANT ICE ACCUMULATIONS UP TO ONE INCH ARE EXPECTED. AN ICE STORM WARNING MEANS THAT ONE-QUARTER INCH OR MORE OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES...SUCH AS SIDEWALKS...DRIVEWAYS...ROADS AND PARKING LOTS. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. WIDESPREAD POWER OUTAGES ARE LIKELY. QUICKLY MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE AND EXTRA HEATING FUEL...JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-121900- /O.NEW.KLSX.IS.W.0001.070112T1800Z-070115T0600Z/ /O.EXT.KLSX.WS.W.0001.000000T0000Z-070112T1800Z/ ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS- PIKE-BOONE-AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN... COLUMBIA...MEXICO...JEFFERSON CITY 1154 AM CST FRI JAN 12 2007 ...WINTER STORM WARNING NOW IN EFFECT UNTIL NOON CST TODAY... ...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL NOON CST TODAY. PERIODS OF FREEZING RAIN WILL CONTINUE THROUGH THE WEEKEND. THE FREEZING RAIN MAY MIX WITH SLEET AT TIMES. SIGNIFICANT ICE ACCUMULATION UP TO ONE INCH ARE EXPECTED. AN ICE STORM WARNING MEANS THAT ONE-QUARTER INCH OR MORE OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES...SUCH AS SIDEWALKS...DRIVEWAYS...ROADS AND PARKING LOTS. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. WIDESPREAD POWER OUTAGES ARE LIKELY. QUICKLY MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE AND EXTRA HEATING FUEL...JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-098>102-MOZ061>065-072-073-131100- /O.UPG.KLSX.WS.A.0001.070113T0000Z-070115T0600Z/ /O.NEW.KLSX.IS.W.0001.070112T1800Z-070115T0600Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES-FRANKLIN-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 1154 AM CST FRI JAN 12 2007 ...ICE STORM WARNING IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED AN ICE STORM WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. TEMPERATURES WILL DROP BELOW FREEZING THIS EVENING WHICH WILL CAUSE RAIN TO TRANSITION OVER TO FREEZING RAIN. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION OVER THE WEEKEND...CAUSING PERIODS OF FREEZING RAIN. THE FREEZING RAIN WILL BEGIN TO MIX WITH SLEET ON SUNDAY EVENING. SIGNIFICANT ICE ACCUMULATIONS UP TO ONE INCH ARE EXPECTED. AN ICE STORM WARNING MEANS THAT ONE-QUARTER INCH OR MORE OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES...SUCH AS SIDEWALKS...DRIVEWAYS...ROADS AND PARKING LOTS. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. WIDESPREAD POWER OUTAGES ARE LIKELY. QUICKLY MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE AND EXTRA HEATING FUEL...JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ CVKING
000 WWUS43 KLSX 122119 WSWLSX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ST LOUIS MO 319 PM CST FRI JAN 12 2007 ...ICE STORM TO BRING SIGNIFICANT ICE ACCUMULATIONS TO REGION... .AN ARCTIC COLD FRONT CONTINUES TO MARCH SOUTH ACROSS SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. RAIN WILL CONTINUE TO CHANGE TO FREEZING RAIN AND SLEET AS TEMPERATURES FALL INTO THE 20S BEHIND THE FRONT. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS MISSOURI AND ILLINOIS THIS WEEKEND...CAUSING AN EXTENDED PERIOD OF WIDESPREAD PRECIPITATION. THE TEMPERATURE PROFILE IN THE ATMOSPHERE WILL FAVOR FREEZING RAIN THAT WILL PRODUCE SIGNIFICANT ICE ACCUMULATIONS. ILZ096-097-MOZ018-019-026-027-034>036-041-042-047-048-050-131100- /O.CAN.KLSX.WS.W.0001.000000T0000Z-070115T0600Z/ /O.CON.KLSX.IS.W.0001.000000T0000Z-070115T0600Z/ BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE- AUDRAIN-MONITEAU-COLE-CALLAWAY- INCLUDING THE CITIES OF...HANNIBAL...BOWLING GREEN...COLUMBIA... MEXICO...JEFFERSON CITY 319 PM CST FRI JAN 12 2007 ...WINTER STORM WARNING IS CANCELLED... ...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER STORM WARNING. AN ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. PERIODS OF FREEZING RAIN AND SLEET WILL CONTINUE THROUGH THE WEEKEND. SIGNIFICANT ICE ACCUMULATIONS BETWEEN ONE QUARTER INCH AND AN INCH CAN BE EXPECTED. AN ICE STORM WARNING MEANS THAT ONE-QUARTER INCH OR MORE OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES...SUCH AS SIDEWALKS...DRIVEWAYS...ROADS AND PARKING LOTS. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. WIDESPREAD POWER OUTAGES ARE LIKELY. QUICKLY MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE AND EXTRA HEATING FUEL...JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ ILZ058>060-095-098>102-MOZ049-051-052-059>065-072-073-131100- /O.CON.KLSX.IS.W.0001.000000T0000Z-070115T0600Z/ GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-CALHOUN IL-JERSEY IL- MADISON IL-ST. CLAIR IL-MONROE IL-OSAGE-MONTGOMERY-LINCOLN- GASCONADE-WARREN-ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY- JEFFERSON-CRAWFORD-WASHINGTON- INCLUDING THE CITIES OF...LITCHFIELD...QUINCY...EDWARDSVILLE... BELLEVILLE...ST CHARLES...UNION...ST LOUIS 319 PM CST FRI JAN 12 2007 ...ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT... AN ICE STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST SUNDAY NIGHT. TEMPERATURES WILL DROP BELOW FREEZING THIS EVENING WHICH WILL CAUSE RAIN TO TRANSITION OVER TO FREEZING RAIN. A SERIES OF STORM SYSTEMS WILL MOVE ACROSS THE REGION OVER THE WEEKEND...CAUSING PERIODS OF FREEZING RAIN. THE FREEZING RAIN MAY MIX WITH SLEET AT TIMES. SIGNIFICANT ICE ACCUMULATIONS UP TO ONE INCH CAN BE EXPECTED. AN ICE STORM WARNING MEANS THAT ONE-QUARTER INCH OR MORE OF ICE IS EXPECTED TO ACCUMULATE ON UNTREATED SURFACES...SUCH AS SIDEWALKS...DRIVEWAYS...ROADS AND PARKING LOTS. THE ICE WILL MAKE TRAVEL EXTREMELY DIFFICULT...IF NOT IMPOSSIBLE. IF TRAVEL IS NECESSARY...MAKE SURE TO EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING. WIDESPREAD POWER OUTAGES ARE LIKELY. QUICKLY MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY SUPPLIES...SUCH AS FOOD...MEDICINE AND EXTRA HEATING FUEL...JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS. $$ CVKING
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 11, 11:50 PM CST, 4 hours 43 minutes earlier.
Area forecast discussion, Jan 11, 11:50 PM CST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1150 PM CST THU JAN 11 2007
.UPDATE...
HAVE UPDATED THE FORECAST FOR TONIGHT TO REFLECT ONGOING
PRECIPITATION TRENDS. AREA OF WIDESPREAD SHOWERS HAS MOVED OFF TO
THE EAST INTO THE OHIO VALLEY...SO AREA IS PRECIPITATION FREE
CURRENTLY. PERSISTENT LOW LEVEL MOISTURE TRANSPORT AND CONVERGENCE
AS WELL AS SOME LOW LEVEL FRONTOGENESIS COMING DEVELOPING OVER THE
NWRN HALF OF THE CWA OVERNIGHT WITH THE ARCTIC FRONT WARRANTS
KEEPING A CHANCE OF RAIN OR DRIZZLE. OTHERWISE...GOING FORECAST
FOR THE IMPENDING ICE STORM STILL LOOKS ON TRACK WITH THE NEW NAM
RUNS.
BRITT
&&
.DISCUSSION...
SIGNIFICANT ICE ACCUMULATION BECOMING MORE LIKELY ALONG AND NORTH OF
THE I-44 (MO) AND I-55 (IL) CORRIDOR. WINTER STORM WATCHES TO BE
HOISTED THIS AFTERNOON. CONFERENCE CALL WITH EMERGENCY MANAGERS AND
MEDIA SCHEDULED FOR 230 PM.
COLD FRONT RAPIDLY MOVING SOUTH WITH +5MB PRESSURE RISES ACROSS THE
PLAINS. MODELS PLAYING CATCH UP TO THE STRENGTH OF THIS ARCTIC
AIRMASS AND FORECAST IS TRENDING TOWARD MORE WINTER PRECIPITATION
ACROSS NORTHWEST PORTIONS OF THE CWA...STARTING AS SOON AS
TOMORROW AFTERNOON.
ALOFT...TROF WILL CONTINUE TO DEEPEN ACROSS THE WESTERN CONUS WITH
SEVERAL SHORTWAVES EXPECTED TO MOVE INTO THE PLAINS ACROSS THE
MIDWEST THIS WEEKEND. MAIN TROF THEN EXPECTED TO LIFT OUT AND
AFFECT THE CWA ON SUNDAY AND MONDAY.
STRONG WARM AIR ADVECTION WILL CONTINUE TONIGHT AHEAD OF THE COLD
FRONT. SHOWERS WILL BECOME LIKELY AS MOISTURE CONTINUES TO INCREASE
ACROSS THE CWA. RIDICULOUSLY WARM TEMPERATURES EXPECTED OVERNIGHT
WITH UPPER 40S AND LOWER 50S AHEAD OF THE FRONT. AS STATED BEFORE
MODELS PLAYING CATCH UP WITH COLD AIR AND BELIEVE THERE WILL STILL
BE SOME ADDITIONAL SOUTHWARD ADJUSTMENT TO FRONTAL POSITION AS
ARCTIC AIR MASS IS BETTER SAMPLED. FROPA NOW EXPECTED TO PUSH THRU A
KUIN-KCOU LINE BEFORE 12Z/FRI...THRU KSTL AROUND 16Z/FRI...AND THRU
THE REST OF THE CWFA BY 03Z/SAT. FRONT TO BECOME NEARLY STATIONARY
SOUTH OF THE CWA THROUGH THE UPCOMING WEEKEND.
WITH THIS IN MIND...BELIEVE HIGHEST QPF TO RESIDE ACROSS SRN MO/IL.
ALTHOUGH...AS EACH SHORTWAVE AND ATTENDANT WAVE OF LOW PRESSURE
RIPPLES ALONG THE FRONT...PRECIPITATION WILL DEVELOP FURTHER NORTH
INTO THE SHALLOW ARCTIC AIR MASS. PERIODS OF FZRA AND IP WILL BE
LIKELY...QUESTION IS HOW MUCH ACCUMULATION WILL RESULT.
QUESTIONS ALSO REMAIN ABOUT HOW MAIN SYSTEM WILL PULL OUT LATE IN
THE WEEKEND. TIMING AND STRENGTH ARE KEYS TO THE FORECAST...BUT WITH
ARCTIC AIRMASS CONTINUING TO BUILD ACROSS THE CWA CERTAINLY BELIEVE
CHANCES OF SIGNIFICANT ICE ACCUMULATION ARE BECOMING MORE LIKELY
ALONG AND NORTH OF A ROLLA MISSOURI TO LITCHFIELD ILLINOIS LINE.
WE PLAN TO ISSUE A WINTER STORM WATCH TO COVER THIS AREA FOR THE
PERIOD FROM TOMORROW AFTERNOON/NIGHT THROUGH SUNDAY NIGHT. NEXT FEW
MODEL RUNS SHOULD BETTER CAPTURE SPEED AND DEPTH OF THE COLD AIR
ASSOCIATED WITH THE ARCTIC AIR MASS AND ALLOW NEXT FORECAST SHIFT TO
FINE TUNE THE FORECAST AND ISSUE ANY ADVISORIES OR WARNINGS.
CVKING
&&
.AVIATION...
FOR THE 06Z TAFS...
PRIMARY CONCERN FOR AVIATION INTERESTS FOR THE NEXT 6 HOURS OR SO
WILL BE LOWERING CIGS AS ARCTIC FRONT MOVES INTO THE AREA FROM
WESTERN MISSOURI. CEILING HEIGHTS ARE PRIMARILY IN VFR TERRITORY
AT THIS TIME...BUT STILL ANTICIPATING CIGS LOWERING TO MARGINAL
LEVELS THRU THE OVERNIGHT HOURS. COULD ALSO SEE SOME MARGINAL FOG
DEVELOP ALONG THE FRONT AS IT MOVES SOUTHEAST INTO PROGRESSIVELY
MORE HUMID AIR. STILL EXPECTING LIGHT PRECIP TO BREAK OUT AFTER
12Z WITH CONDITIONS GOING IFR EVERYWHERE BY 16-18Z TIME FRAME.
FREEZING RAIN STILL LOOKS LIKE IT WILL START DURING THE AFTERNOON
IN NORTHEAST MISSOURI AND SPREAD DOWN INTO CENTRAL MO BY 00Z
SATURDAY...POSSIBLY INTO EASTERN MO FRIDAY EVENING...BUT HAVE LEFT
MENTION OF FZRA OUT OF ST. LOUIS METRO TERMINALS UNTIL WE GET A
LITTLE BIT BETTER HANDLE ON HOW FAR SOUTHEAST THE SUB-FREEZING AIR
WILL GET.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING
FOR CRAWFORD-FRANKLIN-JEFFERSON-ST. CHARLES-ST. LOUIS-ST.
LOUIS CITY-WASHINGTON.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY EVENING
FOR GASCONADE-LINCOLN-MONTGOMERY-OSAGE-PIKE-WARREN.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR AUDRAIN-BOONE-CALLAWAY-COLE-KNOX-LEWIS-MARION-MONITEAU-
MONROE-RALLS-SHELBY.
IL...WINTER STORM WATCH FROM LATE FRIDAY NIGHT THROUGH SUNDAY EVENING
FOR CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-MONTGOMERY IL-ST. CLAIR IL.
WINTER STORM WATCH FROM FRIDAY EVENING THROUGH SUNDAY EVENING
FOR BROWN IL-PIKE IL.
WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SUNDAY EVENING
FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Jan 11, 3:18 PM CST, 13 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 318 PM CST THU JAN 11 2007 ILZ064-065-069-070-074-079-MOZ074-075-084-085-099-121230- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 318 PM CST THU JAN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A COMPLEX WINTER STORM WILL BRING SEVERAL SWATHS OF RAINFALL TO THE AREA BEGININNING LATE FRIDAY AND CONTINUING THROUGH SUNDAY NIGHT. TEMPERATURES WILL LIKELY HOVER JUST ABOVE FREEZING...HOWEVER THE RAINFALL AMOUNTS COULD END UP BEING IN EXCESS OF TWO INCHES AND FLOODING MAY BE POSSIBLE. KEEP ABREAST OF LATEST FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE THROUGH THE WEEKEND. THE WEATHER FOR THE EXTENDED PORTION OF THE FORECAST WILL BE MUCH COOLER AND DRYER WITH BELOW FREEZING TEMPERATURES MOST OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ058>060-095>102-MOZ018-019-026-027-034>036-041-042-047>052- 059>065-072-073-121230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- 318 PM CST THU JAN 11 2007 ...WINTER STORM WATCH FROM 12 PM FRIDAY TO MIDNIGHT CST SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UNUSUALLY LONG PERIOD OF WINTERY PRECIPITATION IS FORECAST TO DEVELOP ACROSS THE NORTHERN HALF OF MISSOURI AND CENTRAL ILLINOIS. TWO WEATHER SYSTEMS ARE INTERACTING ACROSS OUR AREA TO BRING ABOUT FREEZING RAIN AND SLEET TO A BROAD AREA FROM CENTRAL MISSOURI INTO CENTRAL ILLINOIS. THE FIRST BONOFIDE BATCH OF COLD ARCTIC AIR IS SLIDING DOWN THROUGH THE PLAINS STATES. BY FRIDAY EVENING THE COLD AIR WILL COVER AREAS NORTH OF A LINE ALONG INTERSTATE 44 IN MISSOURI AND INTERSTATE 70 IN ILLINOIS. THEN A DEEP STORM SYSTEM OVER THE ROCKY MOUNTAINS WILL BREAK APART AND COME OUT IN ABOUT THREE PIECES FOR THE AREA. THE FIRST ONE WILL LIKELY BRING FREEZING RAIN ON FRIDAY NIGHT. THEN AFTER A RATHER QUIET SATURDAY THE SECOND WAVE OR PRECIPITATION WILL MOVE NORTHEAST ACROSS THE AREA SATURDAY NIGHT WITH SLEET IN NORTHERN COUNTIES AND FREEZING RAIN TO MUCH OF THE REST OF THE WATCHED AREA...AND FINALLY THE HEAVIEST RAIN WILL COME ON SUNDAY AND SUNDAY NIGHT WITH THE MOST SIGNIFICANT ICING LIKELY AT THAT TIME. SIGNIFICANT ICE ACCUMULATIONS ARE POSSIBLE...ESPECIALLY ALONG AND NEAR A LINE FROM JEFFERSON CITY EAST NORTHEAST TO SHELBYVILLE ILLINOIS. FOR LATEST INFORMATION AND FORECASTS KEEP ABREAST OF FORECASTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 11:54 AM CST | Ice Storm Warning | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 18 more | 60 hr |
| Jan 12, 2:33 PM CST | Flood Watch | LSX | Crawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more | 51 hr |
Nearby
Winter Storm Warnings in Missouri, 2007Winter Storm Warnings in Illinois, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.